Alert archive / Texas / Small Craft Advisories in 2014
Small Craft Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 6, 2014, 2:18 AM CST. It took effect at Jan 6, 2014, 9:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 2:18 AM CST (08:18 UTC)
- In effect from
- Jan 6, 2014, 9:00 AM CST
- Expired
- Jan 7, 2014, 3:39 AM CST
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 11:27 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 5, 11:27 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 PM CST SUN JAN 5 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...NORTH WINDS BEHIND THE FRONT WILL CONTINUE THROUGH THE
TAF PERIOD. A REINFORCING SHOT FROM THE NORTH WILL LIKELY KEEP
GUSTINESS UP THROUGH THE NIGHT TONIGHT AND THE DAY ON MONDAY.
WINDS AFTER SUNSET ON MONDAY SHOULD BEGIN TO DIMINISH WITH VFR
FLYING CONDITIONS EXPECTED THROUGH THE TAF PERIOD. LATE MONDAY
AFTERNOON INTO EARLY EVENING MID LEVEL CLOUDINESS WILL THICKEN AND
SPORADIC RAIN SHOWERS ARE POSSIBLE BUT LIKELY NOT THE POINT OF REACHING OPERATIONALLY
SIGNIFICANT THRESHOLDS FOR NOW. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 531 PM CST SUN JAN 5 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...COLD FRONT HAS PASSED THROUGH THE AREA...WITH POST-
FRONTAL WINDS OF 15G22KT AREAWIDE. BRIEF CIGS LOWERING TO 2500
ALONG THE FRONT WILL BE BRIEF...AND SHOULD SCATTER OUT AT KBRO
WITHIN A COUPLE HOURS. SECONDARY SURGE OF STRONGER WINDS WILL
ARRIVE LATE THIS EVENING...RISING TO 20G30KTS THROUGH THE NIGHT.
WINDS GRADUALLY DIMINISH TOMORROW...DOWN TO 10 TO 15KTS. HIGH
CIRRUS IN THE MORNING WILL EXIT LATE AFTERNOON...WITH MOSTLY CLEAR
THE REST OF THE DAY. SMALL CHANCE OF A VERY LIGHT WINTRY PRECIP
MIX MONDAY NIGHT FOR KMFE AREA...WHILE ANY PRECIP AT KHRL AND KBRO
WOULD REMAIN LIQUID.
PREV DISCUSSION... /ISSUED 244 PM CST SUN JAN 5 2014/
SHORT TERM /NOW THROUGH MONDAY NIGHT/...THE STRONG ARCTIC COLD
FRONT HAS CLEARED MOST OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS
THIS AFTERNOON. THE FRONT EXTENDS FROM BROWNSVILLE EASTWARD TO PORT
ISABEL INTO THE SOUTHERN PORTIONS OF THE LOWER TEXAS COAST WATERS.
STRONG NORTH HAVE DEVELOP ACROSS THE REGION EXCEPT FOR THE EXTREME
PORTION OF THE RIO GRANDE VALLEY AS SOUTHWEST WINDS HAVE AIDED IN
LOCAL HEAT SPIKE WITH TEMPERATURES IN THE UPPER 80S AT
BROWNSVILLE...PORT ISABEL AND SOUTH PADRE ISLAND. TEMPERATURES WILL
DECREASE STEADILY THROUGH THE REST OF THE AFTERNOON THROUGH THE
EVENING HOURS. MODEL GUIDANCE CONTINUES TO TREND COLDER WITH
TEMPERATURES /ABOUT 2 DEGREES COLDER THAN THE PREVIOUS RUN/ THROUGH
THE FORECAST PERIOD AND WILL LEND TOWARDS A MET/MAV BLEND ON
TEMPERATURES AND DEWPOINTS.
LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 30 ACROSS THE
NORTHERN RANCHLANDS TO AROUND 40 NEAR THE COAST. HAVE UPGRADED THE
PREVIOUS FREEZE WATCH TO FREEZE WARNING AND EXPANDED TO INCLUDE
STARR AND HIDALGO COUNTIES. A SECONDARY SURGE OF HIGH PRESSURE
TONIGHT WILL INCREASE WINDS OVERNIGHT. AS A RESULT OF THE STRONG
WINDS HAVE EXPANDED THE PREVIOUS WIND CHILL ADVISORY TO INCLUDE ALL
COUNTIES EXCEPT FOR COASTAL CAMERON AND COASTAL WILLACY COUNTIES.
HAVE ALSO EXTENDED THE ADVISORY TIME OUT 3 ADDITIONAL HOURS/UNTIL 9
AM MONDAY.
HIGH PRESSURE WILL SPREAD OUT OVER THE AREA ON MONDAY WITH HIGH
TEMPERATURES REMAINING MOSTLY IN THE 40S UNDER MOSTLY TO CLOUDY
SKIES. MOISTURE BEGINS TO INCREASE ALONG THE COAST ON MONDAY AND
SPREADS INLAND MONDAY NIGHT. WITH COLD AIR IN PLACE ACROSS THE AREA
COMBINED WITH OVERRUNNING MOISTURE...THERE IS A SLIGHT CHANCE FOR
LIGHT RAIN...SLEET OR LIGHT SNOW LATE MONDAY NIGHT. ANY PRECIP THAT
DEVELOPS OVER THE NORTHERN TIER COUNTIES...THAT DOES EVAPORATE
THROUGH THE LAYER AND REACHES THE GROUND...SHOULD FALL AS ALL SNOW.
PRECIP THAT FALLS NEAR THE COAST AND ACROSS THE VALLEY WOULD BE
LIGHT RAIN POSSIBLY MIX WITH SLEET. OVERNIGHT LOW TEMPERATURES
MONDAY NIGHT WILL RANGE FROM THE MID 20S ACROSS THE NORTHERN
RANCHLANDS TO THE MID TO UPPER 30S NEAR THE COAST. WILL MAINTAIN THE
PREVIOUS FREEZE WATCH ISSUED FOR MONDAY NIGHT BE WILL EXPAND TO
INCLUDE ALL COUNTIES IN DEEP SOUTH TEXAS EXCEPT FOR COASTAL CAMERON
AND COASTAL WILLACY COUNTIES.
LONG TERM /TUESDAY THROUGH SUNDAY/...DUE TO THE IMPACTS OF THE
ARCTIC COLD AIRMASS IN THE SHORT TERM...NO CHANGES WILL BE MADE
THE CURRENT LONG TERM FORECAST AT THIS TIME. HERE IS THE PREVIOUS
DISCUSSION FOR THE LONG TERM.
TEMPS WARM UP ON TUESDAY AS LOW LEVEL RIDGING QUICKLY SHIFTS EAST
AND WE GET INTO A RETURN FLOW PATTERN. HIGHS WILL ONLY BE IN THE LOW
TO MID 50S BUT WARMER THAN MONDAY. UPPER TROUGHING DEVELOPS OVER THE
WESTERN PLAINS AND REINFORCES SURFACE LEE TROUGHING TO OUR WEST
WHICH INTERACTS TO VARYING DEGREES WITH HIGH PRESSURE OVER THE
EASTERN AND CENTRAL GULF OF MEXICO KEEPING THE VALLEY WIND MACHINE
GOING THROUGH MUCH OF THE REMAINDER OF THE WEEK. WEDNESDAY/THURSDAY
AND FRIDAY SHOULD SEE WIND SPEEDS IN THE 15 TO 25 MPH
RANGE...PERHAPS A LITTLE LOWER ON FRIDAY. POOR MARINE CONDITIONS ARE
EXPECTED WITH WINDS OVER THE GULF GENERALLY AT OR CLOSE TO SMALL
CRAFT ADVISORY CRITERIA...ESPECIALLY OVER THE OFFSHORE WATERS. THE
COLD NEAR SHORE WATERS AND LAGUNA MADRE WILL PROBABLY SEE SUB
ADVISORY WINDS PART OF THE WEEK BUT SEAS MAY BE CHURNED UP ENOUGH BY
A LONG SOUTHERLY FETCH TO REQUIRE ADVISORIES. TEMPERATURES WILL WARM
UP INTO THE LOW 70S WEDNESDAY AND STAIR STEP INTO THE LOW 80S BY
FRIDAY.
BY SATURDAY THERE IS CONSIDERABLE DISCREPANCY BETWEEN THE GFS AND
ECMWF REGARDING THE HANDLING OF A HIGHLY AMPLIFIED UPPER TROUGH AND
ITS TRACK AND INTENSITY AS IT MOVES THROUGH THE CENTRAL AND SOUTHERN
PLAINS. THE ECMWF CLOSES THE LOW OFF OVER THE DESERT SOUTHWEST AND
LAGS IT BEHIND LONG ENOUGH FOR A REINFORCING JET MAX TO SHIFT ITS
TILT NEGATIVE SATURDAY NIGHT BRINGING A COLD FRONT THROUGH THE
REGION SATURDAY NIGHT INTO SUNDAY. THE GFS KEEPS THE TROUGH MORE
PROGRESSIVE...OPEN AND POSITIVELY TILTED AND SENDS A FRONT THROUGH
ON SATURDAY AFTERNOON. THE ECMWF SOLUTION PROVIDES BETTER UPPER
LEVEL SUPPORT AND A LITTLE BETTER CHANCE FOR RAIN. A FEW GFS
ENSEMBLE MEMBERS FOLLOW THE ECMWFS PATTERN OF A SLOWER WAVE
PROGRESSION. THE GFS HAS BEEN TRENDING A LITTLE SLOWER IN RECENT
RUNS.
FORECAST WISE WENT WITH A FASTER VERSION OF THE ECMWF SOLUTION WITH
THE IDEA OF A LITTLE LESS NEGATIVE TILT ON THE UPPER TROUGH. THIS
PROVIDES FRONTAL PASSAGE SATURDAY AFTERNOON WITH A SLIGHT CHANCE OF
SHOWERS ALONG THE FRONT ITSELF. THUNDER CHANCES APPEAR TO BE LIMITED
BY SOUTHWESTERLY WINDS CAPPING/DRYING OUR 700MB LAYER IN ADVANCE OF
THE FRONT. PRELIMINARILY AS WELL THE SOURCE AIR MASS REGION FOR THIS
FRONT WILL NOT BE IN QUITE AS BARREN COLD A PLACE AS OUR UPCOMING
FRONT SO ANY TEMPERATURE CHANGES POST FRONTAL WOULD LIKELY NOT BE AS
EXTREME. WILL BE WORKING ON THE DETAILS OF THIS SYSTEM AS IT GETS
CLOSER. /68-JGG/
MARINE...
NOW THROUGH MONDAY NIGHT...THE STRONG COLD FRONT CURRENTLY EXTENDS
ALONG THE SOUTHERN PORTIONS OF THE LOWER TEXAS COASTAL WATERS AND
WILL MOVE SOUTH OF THE MARINE AREA IN THE NEXT COUPLE OF HOURS OF
SO. A FEW SHOWERS WERE NOTED ACROSS FAR SOUTHEAST OFFSHORE WATERS.
LATEST BUOY 42020 OBSERVATIONS INDICATE NORTH WINDS OF 25 KNOTS WITH
GUSTS NEAR 33 KNOTS AND SEAS AROUND 5 FEET. SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR THE LAGUNA MADRE THROUGH AT LEAST MONDAY
AFTERNOON. THE GALE WARNINGS REMAIN IN EFFECT FOR THE LOWER TEXAS
GULF WATERS THROUGH MONDAY MORNING. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED ACROSS THE GULF WATERS BEYOND MONDAY MORNING.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
TXZ248>255.
FREEZE WARNING UNTIL 8 AM CST MONDAY FOR TXZ248>253.
WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR TXZ248>255.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST MONDAY FOR GMZ130-
132-135.
GALE WARNING UNTIL 9 AM CST MONDAY FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/60Hazardous weather outlook, Jan 5, 3:56 PM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 356 PM CST SUN JAN 5 2014 TXZ248>257-062200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 356 PM CST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FREEZE WARNING IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR AND HIDALGO COUNTIES TONIGHT FOR TEMPERATURES REACHING 30 TO 32 DEGREES. A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS EXCEPT FOR THE IMMEDIATE COAST TONIGHT FOR WIND CHILL READINGS OF 20 TO 30 DEGREES. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FREEZE WATCH IS IN EFFECT FOR ALL COUNTIES FOR MONDAY NIGHT. SOME LIGHT FROZEN PRECIPITATION IS POSSIBLE MONDAY NIGHT. ACCUMULATIONS WILL REMAIN LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-062200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 356 PM CST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A GALE WARNING IS IN EFFECT FOR THE GULF OF MEXICO WATERS FOR WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FOR WIND OF 20 TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE FOR THE GULF WATERS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:14 AM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Kenedy, Starr, Zapata | 30 hr |
Nearby
Small Craft Advisories in Texas, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.